MAUDE Adverse Event Report: BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD

BIO-RAD MEDICAL DIAGNOSTICS GMBH ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG; IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Catalog Number 813421100
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is our initial report on this incident.
 
Event or Problem Description
The customer reported a false negative result of a sample when tested with ih-card ahg anti-igg on ih-500.The specificity of the missed antibody was anti-d.The customer stated that the sample was weak positive for antibody screen using ortho manual gel, but negative using the ih-system the customer did not return the supposedly defective product ih-card ahg anti-igg for investigational testing, but the sample that had caused a false negative test result.Testing is still ongoing.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.
 
Event or Problem Description
The customer reported a false negative result of one sample with ih-card ahg anti-igg on ih-500.The specificity of the missed antibody was anti-e.The customer stated that the sample was weak positive for antibody screen on competitor manual gel, but negative on the ih-system.The customer used ih-cell i-ii (e+ for cell #2) and ih-panel 11 (e+ for cell #2 and #6) lot no.8950011.The sample was first tested using a competitor manual gel in september 2019.It was 1+ positive and when sent out for antibody identification the interpretation was anti-e.The investigation of a subsequent reference lab investigation yielded in a low antibody titer of 1.The sample was frozen and saved for the ih-500 installation.The customer could not specify how the sample was processed prior to ih-500 testing but reproduced the 1+ positive result using the competitor manual gel method.The customer did not return the supposedly defective product for investigational testing, but the sample that had caused the false negative reaction.The negative results seen at the customer's facility were reproduced by our product support laboratory using ih-cell i-ii lot 8950011 and ih-card ahg anti-igg lot 8923050.The patient sample was tested with three (3) additional e-antigen positive reagent red blood cells.Only one (1) cell yielded a 2+ reaction, two (2) cells reacted negatively.It appeared that the anti-e present in the sample provided by the customer was weak and below the level of detection in iat.Using an enhanced technique with papain treated reagent red blood cells yielded in strong 4+ reaction strengths.However, as one (1) cell was capable of reacting 2+ with this antibody a known anti-e (1:20 diluted with albumin 6%) was tested with a selection of e- antigen positive ih-cells by iat including those cells that had been tested with the patient sample.The tests performed with the known anti-e did not show a significant difference in reaction strength where the cell was e+.The result was 4+ in all cells tested including the supposedly defective ih-cell ii lot 8950011 r2r2 (d+e+) which gave the expected 4+ reaction.Where the antibody reacts in iat it can be presumed that the cell possesses a higher than normal number of antigen sites.A review of the batch record documentation showed no irregularities which might have negatively affected the quality of the allegedly defective lot.The antibody was known to have a low titer.This was also shown with the positive reactions in the enzyme technique which is known to enhance the reactivity rh blood group antibodies.The limitation section of the instruction for use does already contain an appropriate note: negative reactions will be obtained if the sample contains antibodies present in concentrations too low to be detected by the test method employed.No test method is capable of detecting all red blood cell antibodies.
 
Additional Manufacturer Narrative
This is our final report on this incident.

Brand Name
ANTI-HUMAN GLOBULIN ANTI-IGG (RABBIT) (GREEN) IH-CARD AHG ANTI-IGG
Common Device Name
IH-CARD AHG ANTI-IGG (RABBIT); 48 CARD
Manufacturer (Section D)
BIO-RAD MEDICAL DIAGNOSTICS GMBH
industriestrasse 1
dreieich, hessen 63303
GM  63303
MDR Report Key9762321
Report Number9610824-2020-00008
Device Sequence Number703661
Product Code QHS
UDI-Device Identifier07611969952168
UDI-Public(01)07611969952168(17)201003(19)8923050
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
125098
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2020
Device Catalogue Number813421100
Device Lot Number8923050
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/31/2020
Supplement Date Received by Manufacturer01/31/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date01/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IH-500.; IH-500.; IH-CELL I-II, LOT 8950011.; IH-CELL I-II, LOT 8950011.; IH-PANEL 11, LOT 8950011.; IH-PANEL 11, LOT 8950011.